MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, NEUTRAL, 32MM ID, GROUP 4 CUPS; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. NV GXL LNR, NEUTRAL, 32MM ID, GROUP 4 CUPS; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 130-32-54
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Joint Dislocation (2374); Osteolysis (2377)
Date of Event 02/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
It was reported that a male patient, who had a hip procedure, underwent a revision procedure approximately 10 years 4 months post the initial procedure.As part of the manufacturer's recall, the patient presented for a follow-up in 2023.X-rays and ct scans revealed moderate decentration of the prosthetic head and osteolysis in the acetabulum, indicating inlay wear.Due to the patient's comorbidities and the minimal signs of wear, a watchful waiting approach with regular follow-up visits was agreed upon.When symptoms suddenly worsened significantly at the end of 2024, a further follow-up visit was conducted, which revealed complete dislocation of the cup.The revision surgery was performed, including replacement of the entire cup (implantation of a revision cup with iliac peg from a competitor.No further information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h6 - 2374, 4627, 4118, 3233, 11 no longer applies.New codes added.No devices were returned for evaluation and no radiographs, images, operative notes, or patient medical history information were provided for review.It is possible this event is associated with polyethylene wear for which a number of variables including use error, implant positioning, implant selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) can be contributors.Additionally, increased shelf oxidation resulting from the use of nylon vacuum bags without evoh could also contribute to wear.Based on the available information, the revision may have been related to one or more of the contributors mentioned above.However, this cannot be definitively determined as the devices were not available for evaluation and radiographs, images operative notes, and patient medical history information were not provided for evaluation.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1, d4, h6.Mdr section codes updated/corrected: e.The revision reported was likely the result of prosthesis wear and acetabular loosening and subsequent migration of the cup.The wear may have been due to a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).The reason for the loosening cannot be confirmed, but may be related to the patient's bone quality and the reported osteolysis.However, this cannot be confirmed and the contributions of each to the sequence of events cannot be determined based on the information provided as no images, radiographs, or devices were available for review.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, NEUTRAL, 32MM ID, GROUP 4 CUPS
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key21965193
Report Number1038671-2025-01970
Device Sequence Number8414752
Product Code KWS
UDI-Device Identifier10885862022189
UDI-Public10885862022189
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2015
Device Catalogue Number130-32-54
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer07/31/2025
09/18/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date08/19/2025
09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6). 180-01-60 - CROWN CUP, CLUSTER-HOLE GR.60.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale